MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE

NOVA BIOMEDICAL CORPORATION STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE
Model Number 1.86
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hyperglycemia (1905); Insufficient Information (4580)
Date of Event 05/12/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
A dhr review was performed for the reported meter and test strip lots.No abnormalities or concerns were observed.The dhr indicated the released product met all specifications.The inital reporter noted that other patients tested with this meter and lot number of test strips showed results comparable to the lab analyzer results on the same day.Qc results were reported and within range prior to testing.Additional information from the initial reporter regarding other comorbidities of the patient has not been provided at the time of this report.This is being further investigated by nova biomedical and a supplemental report will be submitted upon completion of investigation.
 
Event or Problem Description
Results on a patient do not match main analyzer.Patient arrived at (b)(6) emergency department with acute respiratory failure.Patient passed away.
 
Additional Manufacturer Narrative
Per fda request, product code was adjusted accordingly.Attempts to obtain additional information regarding the incident with a death of a patient in respiratory failure were made on may 21st and may 28th, 2026.There was no response from the initial reporter and additional information regarding timeline of events are unavailable.It was noted in the initial report that the same meter and test strips were used on patients after the event and results were comparable to the lab analyzer being used.Requests for results of the meter being used and the lab analyzer were requested by the technical support team but were not provided.The meter and test strips were not returned to nova biomedical for further evaluation.Retained nova statstrip glucose test strips (lot number 0325324249) were used to investigate the complaint.Testing included samples of linearity solution and whole blood specimens collected from consenting adults.Samples were run on retained nova statstrip glucose meters.The retained test strips met performance acceptance criteria for linearity solutions and blood specimens.The discrepant results described by the initial reporter were not reproduced during testing.All device history records indicated that the released products met all specifications.Nova will continue to monitor for this or similar events.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
39 manning rd
billerica MA 01821
Manufacturer Contact
destiny sun
39 manning rd
billerica 01821
9784393675
MDR Report Key25355074
Report Number1219029-2026-00036
Device Sequence Number21485939
Product Code PZI
UDI-Device Identifier20385480422141
UDI-Public20385480422141
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1.86
Device Catalogue Number42214
Device Lot Number0325324249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexUnknown